Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have BP issues, edema in knees and ankles. Allergic to lisinopril. On metformin. What is the solution?

Developed an allergy to lisinopril for BP and Meformin for diabetes. allergic to sulfa. Docs still cannot get my scripts right. I fight to stay awake on a daily basis. Much more edema in knees and ankles

currently have me on Januvia and glipizide. Also on edecrin, nifedipine. Just miserable the last 6 months.
Appreciate any complimentary advice that can be given to me.,
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
Well dear!

This is Dr.Suleman, Resident cardiologist is Cardiac Rehabilitation Center. Where we deal chronic long term heart patients.

Well there seems to be two problems to me here.. and the biggest concern is edema to me not allergy.

Edema is a sign of heart failure and as well as allergy. allergy is very easily treatable but you should must exculde heart failure. I suggest you to do ECHOCARDIOGRAPHY. which is basicaly ultrasound of your heart. For heart failure patients this test confirm the diagnosis. if your ECHO is normal then dont worry just stop these drugs and replace the drugs with non-sulfar containing hypertensive and anti-diabetic drugs. but if your ECHO is not normal (look for LV dysfucntion word and Low Ejection fractioning word in your echo) if it so then you need to be treated for Heart failure. Spiromide 40mg once a day is best choice. in addition take your old medicine (yes offcourse by replacing them with non sulfar drugs)..

So in nutshell you must be concern about your heart failure. I hope its not heart failure then just replace your drugs (just visit some competent physician who knows these things as Im not from your country brand name of drugs will be changed) . and if Heart failure is there just add some more drugs (as i suggested Spiromide). and Your all problems will go away :) Hope it was answer to your question.

Answered: Fri, 11 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor